MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE SHOULDER; ENCORE REVERSE SHOULDER HUMERAL STEM, STD, SZ10X175MM

ENCORE MEDICAL L.P. ALTIVATE SHOULDER; ENCORE REVERSE SHOULDER HUMERAL STEM, STD, SZ10X175MM
Model Number 530-10-175
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient had a djo long stem removed due to it being loose.The surgeon then dropped a size from a 10x175 to an 8x175 and cemented the stem.The surgeon used fibular allograft for support.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the long stem becoming loose.The actual length of in-vivo for the item listed is unknown as the original surgery date was not provided or could be established.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhr) was not conducted since the item and or lot number was not provided or determined during the complaint evaluation.Given the limited information, extensive search for an invoice of the previous surgery produced no results.Should additional information become available this investigation will be re-opened for further evaluation.The root cause of this complaint was a revision surgery due to the long stem becoming loose.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
ALTIVATE SHOULDER
Common Device Name
ENCORE REVERSE SHOULDER HUMERAL STEM, STD, SZ10X175MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7267941
Report Number1644408-2018-00136
Device Sequence Number1455834
Product Code PHX
UDI-Device Identifier00888912168373
UDI-Public(01)00888912168373
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141990
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number530-10-175
Device Catalogue Number530-10-175
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer03/22/2018
04/05/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/23/2018
04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
803-04-140; 803-04-140
Outcome Attributed to Adverse Event Required Intervention;